Pennsylvania, 2012

Winter Weather in Pennsylvania, February 11, 2012

February 11, 2012 · NWS PHI · 3 events in 3 counties and zones

Snow showers, some of which were locally heavy at times, reduced visibilities to less than one half of a mile at times in Chester, Delaware and lower Bucks Counties during the second half of the afternoon and evening on the 11th. Localized snowfall reached 1 to 2 inches.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Snow showers, some of which were locally heavy at times, reduced visibilities to less than one half of a mile at times in Chester, Delaware and lower Bucks Counties during the second half of the afternoon and evening on the 11th. Localized snowfall reached 1 to 2 inches. This snow was in addition to the snow that fell earlier on the 11th. The reduced visibilities combined with temperatures that fell below freezing caused several traffic accidents. Representative snowfall included 1.9 inches in West Chester (Chester County), 1.5 inches in East Nantmeal (Chester County) and 1.4 inches in Wayne (Delaware County). The snow showers were concentrated along an inverted trough of low pressure which extended westward from a surface low pressure system over the western Atlantic Ocean. An upper air disturbance passing aloft over the area helped to destabilize the air mass and helped manufacture the heavier snow showers.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 11, 12:39 PM EST, 2 hours 21 minutes earlier.

Area forecast discussion, Feb 11, 12:39 PM EST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1239 PM EST SAT FEB 11 2012

.SYNOPSIS...
LOW PRESSURE SOUTHEAST OF THE AREA WILL DEEPEN AS IT MOVE
NORTHEAST THIS AFTERNOON. A COLD FRONT WILL CROSS OUR AREA THIS
LATE AFTERNOON AND THIS EVENING. THERE WILL BE A STRONG NORTHWEST FLOW
AND SOME COLDER AIR IN THE WAKE OF THE FRONT. A SECONDARY COLD
FRONT WILL CROSS THE AREA LATE SUNDAY. HIGH PRESSURE WILL BUILD IN
ON MONDAY, THEN TWO WEAK SYSTEMS COULD AFFECT THE REGION DURING
THE MIDDLE TO LATTER PART OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE BANDED FEATURES HAVE MOVED OFFSHORE WITH THE LAST OF THE MID
LEVEL FRONTOGENETIC FORCING. PATCHES OF LIGHT SNOW CONTINUE TO
FORM IN THE MOIST COLUMN LEFT IN PLACE ACROSS EASTERN PENNSYLVANIA
AND MARYLAND EARLY THIS AFTERNOON.

ANOTHER BATCH OF SNOW SHOWERS IS MOVING STEADILY ACROSS EAST
CENTRAL MARYLAND...AND SHOULD IMPACT THE NORTHEAST MARYLAND ZONES
LATER THIS AFTERNOON. THE LATEST HRRR SHOWS AN ALMOST SQUALL- LIKE
STRUCTURE MOVING THROUGH THE PENNSYLVANIA AND EASTERN MARYLAND BY
ABOUT 2200 UTC. GIVEN THE LAPSE RATES IN THE LOW AND MID
LEVELS...THIS TYPE OF STRUCTURE LOOKS POSSIBLE. A BURST OF SNOW IS
POSSIBLE WITH THE FRONT ITSELF.

FOR NOW...THE POTENTIAL FOR SNOW SHOWERS WAS INCREASED ACROSS
SOUTHERN AREAS. IF THE CONVECTIVE ELEMENTS PERSIST...A SPECIAL
WEATHER STATEMENT WILL BE ISSUED TO HIGHLIGHT THE POTENTIAL FOR A
BRIEF PERIOD OF MODERATE SNOW THERE. ELSEWHERE...NOT MUCH CHANGE
TO THE ONGOING FORECAST...AS TEMPERATURES PROBABLY DO NOT MOVE
MUCH FROM WHERE THEY ARE NOW.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
THE UPPER TROUGH WILL CROSS THE REGION TONIGHT. A SHARP SFC COLD
FRONT WILL CROSS THE AREA THIS EVENING. IT WILL BE ACCOMPANIED BY
GUSTY WINDS...FALLING TEMPERATURES AND SCATTERED SNOW SHOWERS. A
BETTER CHC FOR THE SNOW SHOWERS WILL BE ACROSS THE DELMARVA CLOSER
TO THE VORT MAX ALONG THE H5 TROUGH. HIGH CHC OR LOW LIKELY POPS
WILL BE OVER THE DELMARVA (AND CHESTER CTY PA) WHILE LOWER CHC POPS
WILL BE OVER THE REST OF PA AND NJ. TEMPERATURES WILL PLUNGE INTO
THE TEENS OVER THE POCONOS...LEHIGH VALLEY AND NRN NJ AND INTO THE
20S ELSEWHERE. WIND CHILL VALUES WILL BE IN THE SINGLE DIGITS WITH
SOME SUB-ZERO READINGS OVER THE SRN POCONOS. WINDS WILL GUST IN THE
25 TO 35 KT RANGE TONIGHT...ESPECIALLY OVER THE SRN COUNTIES.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
THE FAIRLY SHARP MID LEVEL TROUGH AXIS WILL DEVELOP A NEGATIVE
TILT AS IT LIFTS AWAY FROM OUR AREA ON SUNDAY, AND A SECONDARY
IMPULSE WILL DROP DOWN THE BACK SIDE OF IT AROUND SUNDAY EVENING.
SURFACE PRESSURE RISES IN THE WAKE OF THE TROUGH ARE ROBUST ENOUGH
TO FORECAST LAND WIND GUSTS IN EXCESS OF 30 MPH, BUT MODEL
SOUNDINGS AREN'T PRESENTLY SHOWING A WIND ADVISORY LEVEL FLOW. THE
SECONDARY IMPULSE ALSO CARRIES SOME LESSER PRESSURE RISES IN ITS
WAKE. THE SOUNDINGS ACROSS THE NORTH ARE CAPPED AT ABOUT 7000 FT
AND WE CARRY A CYCLONIC SURFACE FLOW SUNDAY INTO SUNDAY NIGHT, SO
WE CONTINUE TO CARRY FLURRIES NORTH DURING THIS TIME FRAME.

THE MODELS THEN AGREE TO TAKE A MID LEVEL IMPULSE ACROSS THE AREA IN
THE TUESDAY TO WEDNESDAY TIME FRAME, AND THEN START TO DIVERGE ON
THE HANDLING OF ANOTHER AND POSSIBLY MORE ROBUST SYSTEM TOWARD THE
END OF THE WORK WEEK. WE MADE MODEST CHANGES WITH RESPECT TO THE
FORMER AND FOLLOWED CONTINUITY WITH RESPECT TO THE LATTER.

TEMPERATURES WILL START OFF BELOW NORMAL EARLY THIS PERIOD,
TRANSITION TO NORMAL EARLY IN THE WORK WEEK AND THEN GO ABOVE
NORMAL FOR THE LATTER PART OF THE PERIOD.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

VARYING CONDITIONS EARLY THIS AFTERNOON WERE SLOWING IMPROVING AS
THE PRECIPITATION ENDS FROM WEST TO EAST. HOWEVER...MOISTURE REMAINS
TRAPPED UNDER THE INVERSION. A RECENT AMDAR SOUNDING FROM KPHL
SUGGESTS THAT THE INVERSION MAY BE READY TO BREAK...AND MVFR
CONDITIONS SHOULD BE THE RULE THROUGH 2200 UTC.

AN ARCTIC FRONT WILL CROSS THE REGION THIS EVENING...CENTERED AROUND
0000 UTC. FOR THE MOST PART...MVFR CONDITIONS HAVE BEEN ACCOMPANYING
THE FRONTAL PASSAGE ACROSS WESTERN AND CENTRAL PENNSYLVANIA.
THUS...MVFR CONDITIONS ARE FORECAST BETWEEN 0000 UTC AND 0400
UTC...WITH THE LOWEST CONDITIONS FROM KPHL SOUTH.

AFTER THE FRONT PASSES AND THE INVERSION ASSOCIATED WITH THE FRONT
INCREASES...VFR CONDITIONS SHOULD RETURN AFTER 0600 UTC SUNDAY.
HOWEVER...THE GRADIENT BEHIND THE ARCTIC FRONT TIGHTENS FAIRLY
QUICKLY...AND SHOULD EASILY SUPPORT SUSTAINED WINDS BETWEEN 17 AND
22 KNOTS ACROSS THE BOARD. MODEL SOUNDINGS SUGGEST THAT WINDS WILL
RANGE BETWEEN 35 AND 41 KNOTS AT THE TOP OF THE INVERSION DURING THE
BEST OF THE COLD AIR ADVECTION...SO GUSTS TO 35 KNOTS ARE EXPECTED
DURING THE OVERNIGHT HOURS...WITH THE STRONGEST GUSTS FROM KPHL
SOUTH.

VFR CEILINGS COULD BREAK FOR A TIME LATER TONIGHT AND SUNDAY
MORNING. THE NEW AIRMASS HAS FAIRLY LOW CONVECTIVE TEMPERATURES
ASSOCIATED WITH IT...SO SUNSHINE WILL BE SELF DESTRUCTIVE...ALLOWING
CUMULUS/STRATOCUMULUS TO DEVELOP. THE GRADIENT CONTINUES TO SUPPORT
SUSTAINED WINDS BETWEEN 18 AND 25 KNOTS FOR THE REMAINDER OF THE
DAY...AFTER A BRIEF LULL NEAR SUNRISE. MODEL SOUNDINGS SUGGEST THAT
THE GUST POTENTIAL IS NOT QUITE AS HIGH AS TONIGHT...AS THE MOMENTUM
TRANSFER IS NOT AS EFFICIENT AS TONIGHT.

OUTLOOK...
OUTSIDE OF ANY SNOW SHOWER ACTIVITY THAT MAY OCCUR ON SUNDAY INTO
SUNDAY EVENING (ESPECIALLY NORTHWEST), WE EXPECT VFR CONDITIONS INTO
TUESDAY. THE WEAK WEATHER SYSTEM DURING THE MIDWEEK PERIOD MAY CAUSE
SOME DETERIORATION IN CONDITIONS.

&&

.MARINE...
WE WILL CONVERT THE GALE WATCH TO A WARNING AND EXTEND IT OUT UNTIL
06Z MONDAY.

LOW PRESSURE WILL DEEPEN OFF THE EAST COAST AND TRACK WELL TO OUR
EAST TODAY THROUGH SUNDAY. THE GRADIENT OVER THE WATERS WILL NOT BE
VERY STRONG TODAY...BUT WILL STRENGTHEN SIGNIFICANTLY LATER TODAY
AND REMAIN STRONG INTO EARLY NEXT WEEK. A COLD FRONT WILL CROSS THE
WATERS THIS EVENING AND THE STRONG WIND GUSTS WILL FOLLOW IT. GUSTS
TO 40 KTS ARE POSSIBLE. SCATTERED SNOW SHOWERS WITH LOWER VSBYS MAY
ACCOMPANY THE FRONT. GUSTY WINDS AND ENHANCED SEAS WILL CONTINUE
THROUGH TONIGHT.

GALES ARE EXPECTED TO LAST INTO SUNDAY, AND THEY MAY LINGER INTO
SUNDAY EVENING WITH A SECONDARY FRONT CROSSING THE AREA. AFTER
THAT, CONDITIONS SHOULD DROP TO SUB-ADVISORY AND REMAIN SO THROUGH
THE MIDDLE OF THE WEEK.

&&

.TIDES/COASTAL FLOODING...
NONE OF THE LATEST OFS PROGS ARE TAKING ANY OF THE REFERENCE GAUGES
TO WITHIN A HALF FOOT OF THE MINOR TIDAL FLOODING BENCHMARKS. NO
DEPARTURES THIS MORNING WERE MUCH IN EXCESS OF 0.5 FT. WE WILL
CONTINUE TO MONITOR TIDES IN THE EVENT THAT THE PROGS ARE UNDERDONE,
BUT ANY THREAT OF MINOR TIDAL FLOODING WILL DIMINISH ONCE WINDS COME
AROUND TO NORTHWEST. WE THEN WILL TURN OUR CONCERN TO THE POSSIBILITY
OF BLOWOUT TIDES, WHICH ALSO IS DOWNPLAYED BY OFS PROGS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...GALE WARNING FROM 6 PM THIS EVENING TO 1 AM EST MONDAY FOR
     NJZ025-026.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING FROM 6 PM THIS EVENING TO 1 AM EST MONDAY FOR
     ANZ430-431-450>455.

&&

SYNOPSIS...DELISI
NEAR TERM...HAYES
SHORT TERM...O'HARA
LONG TERM...DELISI/KRUZDLO
AVIATION...DELISI/HAYES
MARINE...DELISI/O'HARA
TIDES/COASTAL FLOODING...DELISI
Hazardous weather outlook, Feb 11, 9:34 AM EST, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
934 AM EST SAT FEB 11 2012

NJZ026-121445-
COASTAL OCEAN-
934 AM EST SAT FEB 11 2012

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 1 AM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

A LIGHT ACCUMULATING SNOW THIS MORNING MAY CAUSE ROADS TO BECOME
SLIPPERY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

WIND GUSTS IN EXCESS OF 35 MPH ARE POSSIBLE ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-NJZ016>020-027-PAZ070-071-121445-
NEW CASTLE-CECIL-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
OCEAN-SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
934 AM EST SAT FEB 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

LIGHT SNOW THIS MORNING COULD RESULT IN LOCALLY SLICK TRAVEL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WIND GUSTS IN EXCESS OF 35 MPH ARE POSSIBLE ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-MDZ012-015-NJZ001-007>010-012>015-021-022-PAZ054-055-060>062-
067>069-121445-
KENT-KENT MD-QUEEN ANNES-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-CUMBERLAND-
ATLANTIC-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-
BUCKS-
934 AM EST SAT FEB 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

A LIGHT ACCUMULATING SNOW THIS MORNING MAY CAUSE ROADS TO BECOME
SLIPPERY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WIND GUSTS IN EXCESS OF 35 MPH ARE POSSIBLE ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ003-004-MDZ019-020-NJZ023-024-121445-
INLAND SUSSEX-DELAWARE BEACHES-TALBOT-CAROLINE-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-
934 AM EST SAT FEB 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...NORTHEAST
MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WIND GUSTS IN EXCESS OF 35 MPH ARE POSSIBLE ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ025-121445-
COASTAL ATLANTIC-
934 AM EST SAT FEB 11 2012

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 1 AM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

WIND GUSTS IN EXCESS OF 35 MPH ARE POSSIBLE ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-121445-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
934 AM EST SAT FEB 11 2012

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 1 AM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Feb 11, 9:38 AM EST, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
938 AM EST SAT FEB 11 2012

DEZ001>004-MDZ008-012-015-019-020-NJZ008>010-012>027-PAZ067>071-
111800-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...MORRISTOWN...FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...
FREEHOLD...SANDY HOOK...TRENTON...PENNSVILLE...GLASSBORO...
CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JACKSON...
MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY...
ATLANTIC CITY...LONG BEACH ISLAND...WHARTON STATE FOREST...
WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA
938 AM EST SAT FEB 11 2012

...LIGHT SNOW TO CONTINUE...

LIGHT SNOW WILL CONTINUE INTO EARLY AFTERNOON FOR MUCH OF THE
AREA. ADDITIONAL SNOW ACCUMULATIONS ARE EXPECTED TO AMOUNT TO LESS
THAN HALF AN INCH. HOWEVER, ROADWAYS WILL REMAIN WET, AND COULD
BECOME SLIPPERY IN SOME AREAS. DRIVERS ARE URGED TO USE CAUTION
TODAY. LEAVE PLENTY OF ROOM BETWEEN YOURSELF AND OTHERS, AND TRY
TO AVOID SUDDEN BREAKING OR TURNING.

ROBERTSON/OLMO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 winter weather. Local standard time, as filed.

Winter Weather, Chester

When
February 11, 3:00 PM EST to 8:00 PM EST
Where
Chester forecast zone
Reported by
Mesonet

Winter Weather, Delaware

When
February 11, 4:00 PM EST to 9:00 PM EST
Where
Delaware forecast zone
Reported by
Mesonet
Coordinates
39.917, -75.399 (the zone’s center; the record gives no point)

Winter Weather, Bucks

When
February 11, 4:00 PM EST to 11:00 PM EST
Where
Bucks forecast zone
Reported by
Mesonet

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2012Every state in 2012This day in weather historyWarnings in Pennsylvania, February 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 365089, 365090, 365091.